Menopause Home > Osphena Overdose
Sweating, muscle spasms, or hot flushes may occur with an overdose of Osphena (ospemifene). However, there have not been any reported cases of an overdose on this drug at this time. If one does occur, treatment will likely involve administering certain medications and providing supportive care to treat any resulting complications.
Osphena™ (ospemifene) is a prescription medication used to treat postmenopausal women who are having pain during sexual intercourse. As with any medication, it is probably possible to take too much Osphena.
Although the specific effects of an overdose are unknown, they would likely vary, depending on a number of factors, including the Osphena dosage and whether it was taken with any other medications or substances.
At this time, there have been no reported cases of an Osphena overdose. Therefore, it is not clear exactly what to expect if an overdose were to occur. It is reasonable to expect symptoms similar to the usual Osphena side effects. However, in the case of an overdose, these symptoms may be more severe. These could include:
- Hot flushes
- Genital discharge
- Muscle spasms
Because it is not known what to expect from an overdose with Osphena, it is not entirely clear how to treat it. In general, the treatment for an overdose will likely vary. If the overdose was recent, a healthcare provider may administer certain medicines to induce vomiting, or place a tube into the stomach to "pump" it. There is no known antidote for Osphena.
Treatment for any type of overdose also typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. This is administered on a case-by-case basis.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.